Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 2, 2009, 5:21 PM CDT for Madison County, Morgan County, Alabama. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 2, 2009, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:26 PM CDT | TORNADO 1 | 1 Nnw Laceys Spring, AL | AN EF-1 TORNADO WITH A PEAK WIND OF 105 MPH...PATH LENGTH OF 1.5 MILES...AND A MAXIMUM PATH WIDTH OF 200 YARDS. THE TORNADO TOUCHED DOWN IN A FIELD SOUTH OF LOWER DRY CREEK RD...TRACKING ACROSS KAY RD...AND SHERBROOK DR BEFORE LIFTING IN THE SAME NEIGHBORHOOD. |
| Apr 2, 5:32 PM CDT | TSTM WND DMG | N Laceys Spring, AL | TREES AND POWER LINES DOWN AT THE INTERSECTION OF KAY ROAD AND HOUGH ROAD NORTH OF LACEYS SPRING. |
| Apr 2, 5:32 PM CDT | TORNADO | Laceys Spring, AL | CONFIRMED REPORT OF TORNADO TOUCHDOWN AT THE SHERBROOK TRAILER PARK NEAR LACEYS SPRING. POSSIBLE INJURIES... NUMBER UNKNOWN AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 1:33 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 022221
TORHUN
ALC089-103-022300-
/O.NEW.KHUN.TO.W.0013.090402T2221Z-090402T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
NORTHEASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VALHERMOSO
SPRINGS...OR ABOUT 14 MILES EAST OF HARTSELLE...MOVING NORTHEAST AT
20 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
TRIANA.
MORGAN CITY.
LACEYS SPRING.
REDSTONE ARSENAL.
SOUTH MEMORIAL PARKWAY.
WHITESBURG.
FARLEY.
OWENS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3449 8686 3475 8658 3459 8639 3449 8652
3450 8653 3451 8654 3454 8655 3446 8657
3436 8670
TIME...MOT...LOC 2221Z 225DEG 17KT 3449 8670
$$
BCC4 follow-up statements
000
WWUS54 KHUN 022235
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT THU APR 2 2009
ALC089-103-022300-
/O.CON.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/
MORGAN AL-MADISON AL-
535 PM CDT THU APR 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL MADISON AND EXTREME NORTHEASTERN MORGAN COUNTIES...
AT 533 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO TOUCHDOWN IN
THE SHERWOOD TRAILER PARK IN LACEY SPRINGS IN NORTHEAST MORGAN
COUNTY. THIS TORNADO IS NOW LOCATED NEAR WHITESBURG...MOVING
NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED A CONFIRMED TORNADO TOUCHDOWN AND DAMAGE HAS
BEEN REPORTED. HEAVY RAINFALL WILL ALSO OBSCURE THIS TORNADO. TAKE
COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE
TO GET TO A SAFE PLACE.
&&
LAT...LON 3456 8674 3473 8656 3462 8642 3451 8654
3452 8654 3453 8654 3454 8655 3447 8658
TIME...MOT...LOC 2233Z 225DEG 18KT 3459 8658
$$
BCC507
WWUS54 KHUN 022236 CCA
SVSHUN
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT THU APR 2 2009
ALC089-103-022300-
/O.COR.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/
MORGAN AL-MADISON AL-
535 PM CDT THU APR 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL MADISON AND EXTREME NORTHEASTERN MORGAN COUNTIES...
AT 533 PM CDT...EMERGENCY MANAGEMENT REPORTED A TORNADO TOUCHDOWN IN
THE SHERBROOK TRAILER PARK IN LACEY SPRINGS IN NORTHEAST MORGAN
COUNTY. THIS TORNADO IS NOW LOCATED NEAR WHITESBURG...MOVING
NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED A CONFIRMED TORNADO TOUCHDOWN AND DAMAGE HAS
BEEN REPORTED. HEAVY RAINFALL WILL ALSO OBSCURE THIS TORNADO. TAKE
COVER NOW! IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE
TO GET TO A SAFE PLACE.
&&
LAT...LON 3456 8674 3473 8656 3462 8642 3451 8654
3452 8654 3453 8654 3454 8655 3447 8658
TIME...MOT...LOC 2233Z 225DEG 18KT 3459 8658
$$
BCC000 WWUS54 KHUN 022244 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 544 PM CDT THU APR 2 2009 ALC089-022300- /O.CON.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/ MADISON AL- 544 PM CDT THU APR 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH CENTRAL MADISON COUNTY... AT 542 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS FUNNEL CLOUD WAS LOCATED NEAR HUNTSVILLE MOUNTAIN...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTE SANO...AND HAMPTON COVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGE IN LACEY SPRINGS. IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. && LAT...LON 3456 8652 3465 8664 3473 8656 3462 8642 TIME...MOT...LOC 2243Z 230DEG 17KT 3463 8652 $$ BCC
000 WWUS54 KHUN 022252 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 552 PM CDT THU APR 2 2009 ALC089-022301- /O.EXP.KHUN.TO.W.0013.000000T0000Z-090402T2300Z/ MADISON AL- 552 PM CDT THU APR 2 2009 ...THE TORNADO WARNING FOR SOUTH CENTRAL MADISON COUNTY EXPIRES AT 600 PM CDT... HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MADISON COUNTY UNTIL 630 PM CDT. WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. THEREFORE THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. DAMAGING WINDS AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM...AND A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT. STAY IN A SECURE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. LAT...LON 3456 8652 3465 8664 3473 8656 3462 8642 TIME...MOT...LOC 2251Z 230DEG 17KT 3465 8648 $$ BCC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:48 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 2, 2:48 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 248 PM CDT THU APR 2 2009 ...SEVERE WEATHER LIKELY THROUGH TONIGHT WITH HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE... .SYNOPSIS...A POWERFUL NEGATIVELY TROUGH...ALONG WITH A SFC COLD FRONT...CURRENTLY SITUATED OVER THE ARKLATEX AREA CONTINUES TO SPUR A SEVERE QLCS FEATURE OVER THE MS RIVER VALLEY. A WARM FRONT IS LIFTING NORTHWARD OVER THE CWA AND IS CONTRIBUTING TO THE FIRST ROUND OF SEVERE WEATHER THIS AFTERNOON. THE AFOREMENTIONED COLD FRONT WILL RAPIDLY PUSH EASTWARD BRINGING THE SECOND ROUND OF SEVERE WEATHER LATER TONIGHT. && .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...SHEAR AND INSTABILITY PARAMETERS ALONG WITH THE APPROACHING COLD FRONT STILL INDICATE THAT THE ENVIRONMENT IS CONDUCIVE TO LARGE HAIL...DAMAGING WINDS...AND EMBEDDED TORNADOES. THE ENVIRONMENT WILL RAPIDLY STABILIZE ONCE THE COLD FRONT PASSES OVER THE AREA. FROPA IS EXPECTED TO OCCUR AROUND 03-04Z OVER FAR NW AL...05-06Z OVER THE INTERSTATE 65 CORRIDOR...AND 07-08Z OVER SOUTHEAST AL. ONCE THE FRONT PASSES...SOME LINGERING SHOWERS ARE POSSIBLE AS THE MAIN UPPER TROUGH MOVES NE OVER THE TN VALLEY. A COOLER/DRY AIR MASS BEHIND THE FRONT WILL KEEP DAYTIME HIGH TEMPS ON FRIDAY AROUND 10 DEGREES COOLER IN THE 60S WITH CLOUDS CLEARING BY LATE MORNING INTO THE AFTERNOON. TEMPS WILL THEN COOL RAPIDLY INTO THE LOWER 40S BY FRIDAY NIGHT AS A RIDGE BUILDS OVER THE REGION. BY SATURDAY...SOUTHERLY FLOW INDUCED BY THE MOVEMENT OF THE UPPER RIDGE AND SUBSEQUENT SFC HIGH WILL ALLOW TEMPS TO RISE INTO THE LOWER 70S WITH A MOSTLY SUNNY SKY. TEMPS WILL THEN DROP TO LOWER 50S. .LONG TERM (SUNDAY THROUGH WEDNESDAY NIGHT)...A DEEPENING TROUGH OVER THE PACIFIC NORTHWEST WILL GRADUALLY SHIFT EASTWARD APPROACHING THE HUNTSVILLE CWA BY SUNDAY. THE TROUGH WILL PUSH A COLD FRONT OVER THE MS RIVER VALLEY BY EARLY SUNDAY MORNING. INITIAL ANALYSIS OF THIS FRONT APPEARS TO INDICATE ENOUGH INSTABILITY FOR SHOWERS AND POSSIBLY STRONG THUNDERSTORMS BY SUNDAY AFTERNOON. AFTER THE FRONT PASSES...THE COLD AIR MASS BEHIND THIS FRONT WILL SPREAD MUCH COLDER TEMPS ACROSS THE AREA. DAYTIME HIGH TEMPS ON MONDAY WILL STRUGGLE TO REACH INTO THE 50S. THE TEMPS WILL THEN DROP PRECIPITOUSLY AS STRONG CAA FILTERS OVER THE AREA. MORNING LOWS FOR TUESDAY MAY BE AROUND 30-32 DEGREES LEADING TO THE POSSIBILITY OF A LATE FREEZE. AS THE RIDGE BUILDS OVER THE REGION...TEMPS WILL LIKELY NOT RISE MUCH ON TUESDAY DESPITE DECREASING CLOUDS. SOME WARMING WILL OCCUR BY WEDNESDAY AHEAD OF THE NEXT POTENT TROUGH EXPECTED OVER THE REGION BY DAY 7/8. OBVIOUSLY SINCE THIS IS AT THE END OF THE EXTENDED PERIOD...THE GFS AND ECMWF ARE SHOWING DIFFERING TIMING TRENDS. HAVE THUS LEFT CHANCE POPS FOR T-STORMS FOR WED NIGHT THROUGH DAY 8 TO ACCOUNT FOR TIMING ISSUES. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 52 64 43 73 52 / 100 10 0 0 10 SHOALS 50 63 41 73 53 / 100 10 0 0 10 CULLMAN 53 65 41 72 53 / 100 10 0 0 10 FAYETTEVILLE 50 62 42 71 51 / 100 10 0 0 10 ALBERTVILLE 53 66 43 75 51 / 100 10 0 0 10 FORT PAYNE 53 64 39 73 48 / 100 10 0 0 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 77/SL
Hazardous weather outlook, Apr 2, 12:52 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1252 PM CDT THU APR 2 2009 ALZ001>010-016-TNZ076-096-097-031000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1252 PM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A VIGOROUS STORM SYSTEM WILL IMPACT THE TENNESSEE VALLEY THROUGH THE EVENING. AS WARM...MOIST AND INCREASINGLY UNSTABLE AIR MOVES ACROSS THE AREA...SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM THE MID AFTERNOON INTO THE EVENING. SOME OF THE STORMS COULD BECOME SEVERE WITH TORNADOES...LARGE HAIL...DAMAGING WINDS...AND ISOLATED FLASH FLOODING ARE ALL POSSIBLE THREATS. THUNDERSTORM ACTIVITY WILL END ACROSS NORTHEAST ALABAMA BY THE LATE EVENING...AS A COLD FRONT MOVES EAST OF THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON SUNDAY AS A COLD FRONT TRACKS ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND EVENING. JLL/RSB
In the hours before
Special weather statement, Apr 2, 2:56 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 256 PM CDT THU APR 2 2009 TNZ076-096-022030- LINCOLN-MOORE- 256 PM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 310 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 11 MILES WEST OF LYNCHBURG...MOVING NORTH AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CHESTNUT RIDGE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, Apr 2, 3:32 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 332 PM CDT THU APR 2 2009 ALZ001>003-022115- COLBERT-FRANKLIN-LAUDERDALE- 332 PM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 415 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR BELGREEN...OR 10 MILES WEST OF RUSSELLVILLE...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SRYGLEY CHURCH...RUSSELLVILLE. CROOKED OAK...THARPTOWN. NEW BETHEL...POSEY LOOP. RED ROCK...LA GRANGE. PRIDE LANDING...COLBERT HEIGHTS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR NORTHERN ALABAMA AND MIDDLE TENNESSEE.
Special weather statement, Apr 2, 3:51 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 351 PM CDT THU APR 2 2009 ALZ004-007-022130- LAWRENCE-MORGAN- 351 PM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND MORGAN COUNTIES UNTIL 430 PM CDT... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED BANK TO 10 MILES SOUTH OF WREN...MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NORTH COURTLAND...MOULTON. WHEELER...CHALYBEATE SPRINGS. SPEAKE...HILLSBORO. DANVILLE...CADDO. NEEL...MASSEY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KDW
Special weather statement, Apr 2, 4:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 PM CDT THU APR 2 2009 ALZ016-022215- CULLMAN- 427 PM CDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 515 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BATTLEGROUND TO SMITH LAKE...MOVING NORTHEAST AT 30 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CRANE HILL. LOGAN...WEST POINT. BALDWIN. SOUTH VINEMONT. CULLMAN...PHELAN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Local storm report, Apr 2, 5:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
515 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG HODGES 34.33N 87.93W
04/02/2009 FRANKLIN AL EMERGENCY MNGR
TREES DOWN AND PEA SIZED HAIL.
0356 PM TSTM WND DMG 2 S WHITEOAK 34.63N 87.53W
04/02/2009 COLBERT AL EMERGENCY MNGR
TREES DOWN SOUTH OF INTERSECTION OF CR 48 AND HWY 157.
0505 PM TSTM WND DMG S TANNER 34.73N 86.97W
04/02/2009 LIMESTONE AL EMERGENCY MNGR
POSSIBLE TORNADO TOUCHDOWN AT INTERSECTION OF INGRAM RD
AND ROSIE RD SOUTH OF TANNER. TREES DOWN AND A BARN ROOF
BLOWN OFF.
&&
AMINLocal storm report, Apr 2, 5:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG HARVEST 34.86N 86.75W
04/02/2009 MADISON AL EMERGENCY MNGR
TREE DOWN OVER ORVILLE SMITH ROAD IN HARVEST.
0507 PM TSTM WND DMG MADISON 34.70N 86.75W
04/02/2009 MADISON AL PUBLIC
CONFIRMED TORNADO NEAR CAPSHAW AND BALCH ROAD. PUBLIC
REPORTED THE TORNADO TOUCHDOWN BEFORE SEEKING SHELTER.
&&
AMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:43 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 32 min |
| Apr 2, 2:07 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 23 min |
| Apr 2, 2:53 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 37 min |
| Apr 2, 3:08 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 22 min |
| Apr 2, 4:02 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 28 min |
| Apr 2, 4:05 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 25 min |
| Apr 2, 4:09 PM CDT | Tornado Warning | HUN | Lauderdale | 9 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 42 min |
| Apr 2, 4:39 PM CDT | Tornado Warning | HUN | Limestone | 22 min |
| Apr 2, 4:45 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 45 min |
| Apr 2, 4:49 PM CDT | Flash Flood Warning | HUN | Limestone | 116 min |
| Apr 2, 4:53 PM CDT | Tornado Warning | HUN | Madison | 37 min |
| Apr 2, 4:58 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 47 min |
| Apr 2, 4:59 PM CDT | Flash Flood Warning | HUN | Morgan | 2 hr |
| Apr 2, 5:04 PM CDT | Flash Flood Warning | HUN | Madison | 116 min |
| Apr 2, 5:46 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 44 min |
| Apr 2, 5:49 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 2, 6:52 PM CDT | Areal Flood Warning | HUN | Madison | 12 hr |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.